Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 56, NWS Tulsa, OK

April 23, 2013Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 23, 2013, 2:15 AM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2013, 2:15 AM CDT (07:15 UTC)
Expired
Apr 23, 2013, 2:45 AM CDT
In force
30 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Okfuskee County, OK

The radar

The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2013-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2013-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WUUS54 KTSA 230715
SVRTSA
OKC037-107-230745-
/O.NEW.KTSA.SV.W.0056.130423T0715Z-130423T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
215 AM CDT TUE APR 23 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 245 AM CDT

* AT 213 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
  OF WELTY...MOVING EAST AT 40 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  OKFUSKEE.

&&

LAT...LON 3575 9652 3575 9619 3552 9619 3557 9653
TIME...MOT...LOC 0715Z 272DEG 34KT 3566 9640

$$

LACY
2 follow-up statements
543 
WWUS54 KTSA 230721
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 AM CDT TUE APR 23 2013

OKC037-107-230745-
/O.CON.KTSA.SV.W.0056.000000T0000Z-130423T0745Z/
CREEK OK-OKFUSKEE OK-
221 AM CDT TUE APR 23 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
NORTHERN OKFUSKEE AND SOUTHERN CREEK COUNTIES...

AT 217 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELTY...MOVING
EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...OKFUSKEE.

LAT...LON 3572 9640 3572 9619 3552 9619 3558 9644
TIME...MOT...LOC 0721Z 272DEG 34KT 3564 9633

$$

LACY
009 
WWUS54 KTSA 230742
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
242 AM CDT TUE APR 23 2013

OKC037-107-230752-
/O.EXP.KTSA.SV.W.0056.000000T0000Z-130423T0745Z/
CREEK OK-OKFUSKEE OK-
242 AM CDT TUE APR 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OKFUSKEE AND SOUTHERN
CREEK COUNTIES EXPIRES AT 245 AM CDT...

THE THUNDERSTORM WILL BE MOVING OUT OF THE WARNED AREA AND HAS 
WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE.

SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3572 9640 3572 9619 3552 9619 3558 9644
TIME...MOT...LOC 0742Z 297DEG 20KT 3558 9620

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 11:57 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 22, 11:57 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT MON APR 22 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... THUNDERSTORMS WILL CONTINUE TO BECOME MORE
NUMEROUS ACROSS THE REGION DURING THE NIGHT... AFFECTING ALL TAF
SITES. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TUESDAY
MORNING... WITH STRONG AND GUSTY NORTHERLY WINDS AREAWIDE BEHIND THE
FRONT. MVFR... AND POSSIBLY IFR CEILINGS WILL AFFECT ALL SITES
AFTER FRONTAL PASSAGE AND THROUGHOUT THE REMAINDER OF THE 24 HOUR
FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 941 PM CDT MON APR 22 2013/

..UPDATE...

DISCUSSION...
STRONG COLD FRONT CURRENTLY ARCING ACROSS NORTHWEST OK WILL MAKE
STEADY PROGRESS EASTWARD OVERNIGHT...WITH GUSTY WINDS AND SHARPLY
COLDER TEMPERATURES IN ITS WAKE. EVENING CONVECTION IS LARGELY
WEAKENING AS BOUNDARY LAYER STABILIZES...HOWEVER AN UPTICK IN
CONVECTIVE ACTIVITY IS LIKELY DURING THE OVERNIGHT HOURS AS THE
LOW LEVEL JET STRENGTHENS AND INTERACTS WITH THE FRONTAL ZONE. THE
STRONGER ELEVATED INSTABILITIES REMAIN FORECAST TO REMAIN FROM
CENTRAL INTO SE OK...WHICH WILL LIMIT OVERNIGHT SVR WX CHANCES.
THE UPDATED FORECAST WILL ADJUST FOR FRONTAL TIMING GIVEN THE
LATEST DATA AND INCREASE POST FRONTAL SUSTAINED WINDS AND GUSTS
THROUGH TUESDAY MORNING. OTHERWISE MOST ELEMENTS REMAIN ON TRACK
WITH ONLY MINOR ADJUSTMENTS BASED ON OBSERVED TRENDS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Apr 22, 9:53 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT MON APR 22 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
952 PM CDT MON APR 22 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST OF A MCALESTER TO FAYETTEVILLE LINE.
	ONSET...AFTER 10 PM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
THUNDERSTORMS WILL CONTINUE TO EXPAND ACROSS NORTHEAST OKLAHOMA
OVERNIGHT AHEAD OF A STRONG COLD FRONT...WITH A GRADUAL EXPANSION
INTO NORTHWEST ARKANSAS AND PORTIONS OF SOUTHEAST OKLAHOMA
LATE TONIGHT.  ISOLATED SEVERE WEATHER WILL REMAIN POSSIBLE
OVERNIGHT WITH LARGE HAIL BEING THE RISK.  OTHERWISE...AREAS OF
HEAVY RAIN ARE EXPECTED TO DEVELOP ACROSS NORTHEAST OKLAHOMA
TONIGHT WITH LOCALIZED FLOODING POSSIBLE.  NORTHWEST WINDS GUSTING
30 TO 40 MPH WILL SPREAD ACROSS NORTHEAST OKLAHOMA TONIGHT
BEHIND THE COLD FRONT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY MORNING AS THE
COLD FRONT SLOWLY PUSHES THROUGH FAR EASTERN OKLAHOMA AND
WESTERN ARKANSAS.  THE SEVERE WEATHER POTENTIAL LOOKS TO REMAIN
VERY LOW DURING THIS TIMEFRAME...WITH MUCH COLDER TEMPERATURES
AND STRONG NORTHERLY WINDS EXPECTED BEHIND THE FRONT.
THE NEXT STORM SYSTEM WILL RETURN THUNDERSTORM CHANCES ON
THURSDAY...AND BECOME MORE WIDESPREAD WITH LOCALLY HEAVY RAINS
FRIDAY INTO SATURDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 23, 1:56 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 AM CDT TUE APR 23 2013

OKZ064-065-230730-
CREEK OK-OKFUSKEE OK-
156 AM CDT TUE APR 23 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 156 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MILFAY...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKFUSKEE...WELTY...MILFAY AND SLICK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.

BE ALERT IN CASE A WARNING IS ISSUED ON THIS STORM.

LAT...LON 3580 9663 3580 9619 3556 9619 3561 9663
TIME...MOT...LOC 0656Z 274DEG 43KT 3569 9660

LACY
Special weather statement, Apr 23, 2:03 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 AM CDT TUE APR 23 2013

OKZ064-230730-
CREEK OK-
203 AM CDT TUE APR 23 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL CREEK

AT 203 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF SHAMROCK...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...DEPEW...SHAMROCK AND
KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.

BE ALERT IN CASE THIS ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3583 9662 3596 9662 3610 9632 3589 9613
      3574 9663 3583 9663
TIME...MOT...LOC 0703Z 247DEG 37KT 3583 9666

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 1:56 AM CDTSpecial Weather StatementTSAOkfuskee34 min
Apr 23, 2:03 AM CDTSpecial Weather StatementTSACreek27 min
Apr 23, 2:18 AM CDTSevere Thunderstorm WarningTSACreek27 min
Apr 23, 2:43 AM CDTSpecial Weather StatementTSAOkmulgee32 min
Apr 23, 2:52 AM CDTSpecial Weather StatementTSATulsa23 min
Apr 23, 3:29 AM CDTSpecial Weather StatementTSACraig, Nowata46 min
Apr 23, 9:54 AM CDTFrost AdvisoryTSACherokee, Craig, Creek, Delaware, Mayes, Muskogee and 9 more22 hr
Apr 23, 4:15 PM CDTFreeze WarningTSACraig, Nowata, Ottawa, Pawnee, Washington16 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.